Dual System Least-Squares Finite Element Method for a Hyperbolic Problem

Eunjung Lee, Hyesun Na

Research output: Contribution to journalArticlepeer-review


This study investigates the dual system least-squares finite element method, namely the LL∗ method, for a hyperbolic problem. It mainly considers nonlinear hyperbolic conservation laws and proposes a combination of the LL∗ method and Newton's iterative method. In addition, the inclusion of a stabilizing term in the discrete LL∗ minimization problem is proposed, which has not been investigated previously. The proposed approach is validated using the one-dimensional Burgers equation, and the numerical results show that this approach is effective in capturing shocks and provides approximations with reduced oscillations in the presence of shocks.

Original languageEnglish
Pages (from-to)113-131
Number of pages19
JournalComputational Methods in Applied Mathematics
Issue number1
Publication statusPublished - 2022 Jan 1

Bibliographical note

Publisher Copyright:
© 2021 Walter de Gruyter GmbH, Berlin/Boston 2022.

All Science Journal Classification (ASJC) codes

  • Numerical Analysis
  • Computational Mathematics
  • Applied Mathematics


Dive into the research topics of 'Dual System Least-Squares Finite Element Method for a Hyperbolic Problem'. Together they form a unique fingerprint.

Cite this